MARTIN I. SURKS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The recent report of Kushnir and associates (1), which describes the case of a patient who developed hypothyroidism during phenytoin intoxication, is of interest and should alert clinicians who use this drug. However, in the discussion of their data, the authors make a series of statements with limited citation of literature that do not reflect the current state of knowledge concerning the interactions of phenytoin and the thyroid hormone system.
These interactions have received renewed interest lately and have been discussed in detail by Dr. Smith and myself (2). In contrast to statements made by Kushnir and
SURKS MI. Hypothyroidism and Phenytoin. Ann Intern Med. 1985;102:871. doi: https://doi.org/10.7326/0003-4819-102-6-871_1
Download citation file:
Published: Ann Intern Med. 1985;102(6):871.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use